Alert archive / Wyoming / High Wind Warnings in 2018
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Apr 12, 2018, 1:27 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 12, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 1:27 AM MDT (07:27 UTC)
- In effect from
- Apr 12, 2018, 12:00 PM MDT
- Expired
- Apr 12, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3494 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
051 WWUS75 KRIW 120727 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 127 AM MDT Thu Apr 12 2018 ...Strong to High Winds Will Spread Across Portions of Central and Southern Wyoming today... .A strong Pacific system will bring strong to high wind across portions of central and southern Wyoming this afternoon. Winds should decrease this evening as a cold front moves through the area. WYZ019-020-122200- /O.UPG.KRIW.HW.A.0011.180412T1800Z-180413T0300Z/ /O.NEW.KRIW.HW.W.0014.180412T1800Z-180413T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 127 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from noon today to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Thursday afternoon and early evening. * WINDS...Southwest wind 30 to 40 mph with gusts over 60 mph expected from Beaver Rim to Jeffrey City and onto Casper. * IMPACTS...Blowover risk to high-profile, lightweight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ030-122200- /O.UPG.KRIW.HW.A.0011.180412T1800Z-180413T0300Z/ /O.NEW.KRIW.HW.W.0014.180412T1800Z-180413T0300Z/ East Sweetwater County- Including the city of Wamsutter 127 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... The National Weather Service in Riverton has issued a High Wind Warning, which is in effect from noon today to 9 PM MDT this evening. The High Wind Watch is no longer in effect. * TIMING...Thursday afternoon and early evening. * WINDS...Southwest wind becoming west at 30 to 40 mph with gusts over 60 mph expected in eastern Sweetwater County, including along Interstate 80. * IMPACTS...Blowover risk to high-profile, lightweight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
2 follow-up statements
159 WWUS75 KRIW 122032 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 232 PM MDT Thu Apr 12 2018 ...Strong to High Winds Will Continue to Spread Across Portions of Central and Southern Wyoming for the Remainder of this Afternoon and Early this Evening... .A strong Pacific system will bring strong to high wind across portions of central and southern Wyoming this afternoon and evening. Winds should decrease this evening as a cold front moves through the area. WYZ019-020-130300- /O.CON.KRIW.HW.W.0014.000000T0000Z-180413T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations- Including the cities of Jeffrey City and Casper 232 PM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...This afternoon and early evening. * WINDS...A warm front has just passed to the northeast of much of Natrona County. Now that the front has passed, southwest winds will increase to speeds of 30 to 40 mph with gusts over 60 mph from Beaver Rim to Jeffrey City and onto Casper. These gusts will be common along Outer Drive just south of Casper. * IMPACTS...Blowover risk to high-profile, lightweight vehicles along area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ030-130300- /O.CON.KRIW.HW.W.0014.000000T0000Z-180413T0300Z/ East Sweetwater County- Including the city of Wamsutter 232 PM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Thursday afternoon and early evening. * WINDS...At 2 pm, a west southwesterly sustained wind of 42 mph along with a gust of 53 mph was recorded at Bitter Creek. Southwest winds will become west at 30 to 40 mph with gusts over 60 mph in eastern Sweetwater County, including along Interstate 80 later this afternoon and evening. * IMPACTS...Blowover risk to high-profile, lightweight vehicles along area highways, including Interstate 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TEAM RIVERTON
426 WWUS75 KRIW 130200 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 800 PM MDT Thu Apr 12 2018 WYZ019-020-030-130300- /O.CAN.KRIW.HW.W.0014.000000T0000Z-180413T0300Z/ Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-East Sweetwater County- Including the cities of Jeffrey City, Casper, and Wamsutter 800 PM MDT Thu Apr 12 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Riverton has cancelled the High Wind Warning. Strong wind speeds and gusts have decreased and widespread high wind is no longer expected in these areas. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 11, 11:25 PM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 11, 11:25 PM MDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1125 PM MDT Wed Apr 11 2018 .SHORT TERM...This evening through Saturday Issued at 154 PM MDT Wed Apr 11 2018 Imagery shows a broad ridge across much of the CONUS today with a strengthening west coast offshore trough. Minor upper wave moving east into the Plains with showers following it and lull across the FA at the moment. First embedded ridge wave and EPAC moisture just now moving through the Great Basin, headed towards western WY. The surface shows weak cold front draped across WY with lowering pressure overtaking much of the northwest CONUS. Warm and drying today with very gusty west winds and elevated fire weather across portions of Natrona County. Tonight the upper level flow turns out of the southwest with the approach of a significant shortwave trough and associated jet accompanying EPAC moisture that will affect much of WY over the couple of days. Rain and snow showers will once again be on the increase across west/northwest WY with moderate to heavy snow at times beginning late tonight...particularly from Thursday morning through Thursday afternoon. A Winter Storm Warning is in place for northwest WY with assorted Advisories surrounding the warned area. Additionally, a seasonally strong cold front will enter WY from the north late tonight east of the Divide with showers (rain and high elevation snow). Cyclogenesis will then take place over WY Thursday as the shortwave/jet combo treks over the FA. This will push precipitation back to the north through much of the day as the surface low develops towards northeast WY. By Thursday evening/night, the surface cyclone/low pressure center will move east across the High/Central Plains, pulling down an actual cold front, dropping temperatures low enough to snow for most lower elevations east or west. While only portions of the Big Horn Basin, Cody Foothills, Bighorn Mountains and Johnson County are currently under an Advisory east of the Divide, for varying time periods Thursday-Friday, parts of central and Southern Wyoming may need Advisories (borderline) after the High Wind Watch/Warning expires a cross zones 19, 20, and 30. Post frontal and cool/cold Friday but with precip ending through the day/evening from northwest to southeast. Friday night and Saturday, the overall weather improves with some modest warming beginning Saturday and no precipitation. .LONG TERM...Saturday night through Wednesday Issued at 154 PM MDT Wed Apr 11 2018 Ridge builds in over the weekend for a significant warmup with dry conds. A few flurries could still occur over the nw mtns Saturday night but that's about it. Sunday temps should recover nicely with highs in the 50s to possibly near 60 east of the divide with mid 40s to lower 50s west. The warming trend will last stop in the western mountains as a quick moving system enters the area, but areas to the east will still reach the upper 50s to mid 60s. The system will bring snow showers to the western mountains Monday night through Tuesday and the northern mountains Tuesday into Tuesday evening. Winds will be very strong in the wind corridor from Sweetwater to Southern Natrona Counties Tuesday with the Cody Foothills gusting later in the afternoon. The system exits the area Tuesday night and ridging returns Wednesday for another short round of warming. && .AVIATION...For the 06Z TAFS through 06Z Friday Issued at 1110 PM MDT Wed Apr 11 2018 East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Routes A storm system will be moving through the region Thursday and Thursday night. Windy conditions will occur at most terminal sites Thursday. Scattered showers will occur in the north overnight and through most of Thursday. Local MVFR conditions will occur. A cold front moves south through WY Thursday evening with a wind shift to the north and scattered rain and snow showers with local MVFR conditions. West of the Divide...KBPI/KJAC/KPNA/KRKS Routes Rain showers and mountain snow showers will occur through Thursday morning. A cold front will move through western WY around 15Z with rain changing to snow in the lower elevations. MVFR to local IFR conditions will occur through 00Z Friday. Scattered snow showers will occur Thursday night in the west. KJAC airport will see MVFR to IFR conditions starting around 09Z the continuing through 06Z Fri. Please see the Aviation Weather Center for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 154 PM MDT Wed Apr 11 2018 ...Elevated fire weather this afternoon across Natrona County... A combination of a gusty southwest wind, relative humidity falling into the upper teens and and lower 20s (percent) with dry fuels will lead to elevated fire weather conditions this afternoon over Natrona County. Otherwise, above seasonal temperatures are present today ahead of an approaching strong Spring weather system that will arrive later tonight. Winds are also quite gusty across most of the rest of the state today...and will remain so through the day Thursday. Any outdoor burning is highly discouraged today and tomorrow due to these conditions...especially across Natrona County. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday afternoon through Thursday evening for WYZ019-020-030. Winter Weather Advisory from 9 PM Thursday to 6 AM MDT Friday for WYZ013-023. Winter Storm Warning from midnight tonight to 6 AM MDT Friday for WYZ001-002-012. Winter Weather Advisory from 9 PM Thursday to 3 PM MDT Friday for WYZ010-011. Winter Weather Advisory from 9 PM Thursday to 9 AM MDT Friday for WYZ003-004. Winter Weather Advisory from midnight tonight to 6 AM MDT Friday for WYZ014-015-024. Winter Weather Advisory from 3 AM Thursday to 3 PM MDT Friday for WYZ008-009. && SHORT TERM...Braun LONG TERM...Hulme AVIATION...Hulme FIRE WEATHER...Braun
Hazardous weather outlook, Apr 11, 2:12 PM MDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 212 PM MDT Wed Apr 11 2018 WYZ001>020-022>030-122015- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 212 PM MDT Wed Apr 11 2018 ...Winter Storm Warning for northwest Wyoming late tonight through Friday morning... ...Assorted Winter Weather Advisories for portions of western, and northern Wyoming... ...High Wind Watch Thursday afternoon for portions of of Central and Southern Wyoming... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This Afternoon and Tonight. Occasional snow in the west this morning. Snow spreading back into western Wyoming later tonight. Elevated fire conditions this afternoon in Natrona County. Strong winds possible across portions of central and southern Wyoming. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday through Friday...Snow in the mountains, rain changing to snow in the lower elevations Thursday night with occasional snow continuing east of the divide Friday, especially eastern sections. Very strong wind likely in many areas from Thursday afternoon into Friday. Please see forecasts for details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts, and wind gusts over 50 mph.
Nearby
High Wind Warnings in Wyoming, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.